Jump to content

Photo

ringing in ears

- - - - -

  • Please log in to reply
11 replies to this topic

#1
alman

alman

    Junior Member

  • New Members
  • Pip
  • 2 posts
hello everyone

i was put on metformin 1st week of feburary. 2days later i had real bad ringing in my ears, also my vision got real blurry, like there was a fog. i got off the metformin, and the vision cleared up, but the ringing is still there a little. my blood sugars are good except before breakfast. around 125. during the day now they vary from 125 to 160 after 2 hours of eating.
i had hit 600 before i went to the doctor. diet and execersize seems to be doing the trick. but the ringing is still there.

#2
Carwy

Carwy

    Senior Member

  • Seniors
  • 1,991 posts
Have to ask. Are you married? If so did your wife hit you in the head with a frying pan?? J/K:tomato:
A1c 02/2009 5.2
A1c 08/07/2009 6.4

#3
Cinnabon

Cinnabon

    Senior Member

  • Seniors
  • 3,291 posts
Could be that your body is getting used to running normal levels. It takes a while for the body to get used to that.
Here are some Side effects, a bit rare but here they are:
nausea, vomiting, gas, bloating, lactic acidosis, diarrhea and loss of appetite. These symptoms occur in one out of every three patients. These side effects may be severe enough to cause therapy to be discontinued in one out of every 20 patients. These side effects are related to the dose of the medication and may decrease if the dose is reduced.
T1- 27 yrs
MM-522

A1C steady @ 6.9 for 1.5 yrs. Endo decided to keep me there after a severe hypo causing car accident.
10-2010- 7.1:eek: Due to Ayestin, a medication for an Ovarian Cyst. Its gone but Very BAD side effects, such as constant HBS.

****
Posted Image
I see thru God's eyes!!!!

http://www.facebook....Leon/1068478571

#4
Saille

Saille

    Junior Member

  • Members
  • PipPipPip
  • 85 posts
The side effects from metformin usually pass within a few weeks -- all those fun digestive problems.

My eyes went bad as my numbers came down. It's not the drug that does it -- it's the dramatic drop in BG#'s. I couldn't see properly for most of a month -- couldn't drive for two weeks.

I didn't have the tinitus problem, though, can't help you there.

I would say talk to your doc about the metformin if you haven't already.
Saille/32/Type II/Amaryl 6mg & metformin 2x500mg/cinnamon & chromium picolinate/dx8-12-05/A1c8.7/ NEW A1c 01/17/06 of 5.1 WooHoo!!!!

#5
sydneya

sydneya

    Senior Member

  • Seniors
  • 1,105 posts
:star: Welcome to the forum, Alman. Hope you find as much good from it as I have.
I take Metformin--3x a day 500 mg. but have not had the ringing in the ears. It took me a couple weeks to get past the diahhrea. I still get a little blurry eyed if I let my sugars get high, but that is seldom. The thing with this silly disease and the medicines to go with it--everyone is effected differently. Maybe the ringing is the sugars coming down but I haven't heard of anyone else being effected like that. You might want to mention it to your doctor when you see him next.
Hope to see you on the forum often. There is a lot of knowledge and support here so be sure to take advantage of it.:ciao:
" Those who wait for roast duck to fly in mouth must wait a very long time. If you need something, don't wait. Go get it."

"This one makes a net. This one sits and wishes. Can you make a bet, which one catches fishes?"
______________________
Syd--20 years Type II diabetes 18 years insulin dependent.

#6
RobH

RobH

    Junior Member

  • Members
  • PipPip
  • 25 posts
My eyesight changes from day to day depending on whether I can get my levels 'in range' or not. If my levels go too high, the long distance vision goes, but if I have a day or too when it's down around 4 to 5 (72 to 90) then my near vision goes.

I'd not seen any mention of tinnitus being a side effect of metformin but "Googling" those two words did show up a few pages on the web where people were saying that taking metformin makes their tinnitus worse, for example - [URL="http://www.rnid.org.uk/forums/tinnitus/tinnitus_depression/"]here (Reference to an article in Nursing Times)[/URL]. No mention of metformin actually 'causing' it though.
T2, Dec 05, Metformin (2x500mg) - now just diet & exercise since July '06
A1c = 11.4% Jan '06
A1c = 5.7% Nov '06

#7
rzrbks

rzrbks

    Senior Member

  • Seniors
  • 4,673 posts
  • LocationHogwarts, Hobbiton, Galactic Milieu
  • I am a:Type 1.5

but the ringing is still there a little.



Yep, I've got that as well. I, however, am on Lantus and Novolog.

Had all kinds of tests done and "Sur-Prize, Sur-Prize, Sur-prize", it's the sound of the blood pulsing through the vessels in my body.

Was at the lab and they were listening to the blood in my heart and in my neck with a sonic device of some sort(has to be done every year since heart attack). The Tech ran the sound through the speakers and Voila there was the noise I am ALWAYS hearing in my ears-----sometimes loud enough to drown out road noise as I drive, at other Times I can barely hear it--------but, it has been there since I went on insulin.


OH!! The Joys of Diabetes.
"I am wounded," he said, "wounded, and it will never heal."

Frodo to Samwise

#8
Mark C

Mark C

    Member

  • Members
  • 187 posts
Your body is rediscovering itself at low BGL. My doc said those were normal reactions when blood sugar is lowered.

#9
rzrbks

rzrbks

    Senior Member

  • Seniors
  • 4,673 posts
  • LocationHogwarts, Hobbiton, Galactic Milieu
  • I am a:Type 1.5

Mark C

Your body is rediscovering itself at low BGL. My doc said those were normal reactions when blood sugar is lowered.


We rediscovered us a number of years ago, and we're not lost any more. Next time, ask your Dr. when this voyage ends, will you. I'm tired of this ride and Very Much want off.
"I am wounded," he said, "wounded, and it will never heal."

Frodo to Samwise

#10
alman

alman

    Junior Member

  • New Members
  • Pip
  • 2 posts
i would like to thank all of you for your replys. i do not usually like to get on the computer when i am home, since i work around them all day, but i have really enjoyed all the comments. it has really helped my outlook on t2. :wavey:

#11
Mark C

Mark C

    Member

  • Members
  • 187 posts

We rediscovered us a number of years ago, and we're not lost any more. Next time, ask your Dr. when this voyage ends, will you. I'm tired of this ride and Very Much want off.


Oh, I know... It's an E ticket ride from heck at times. What choice have i? :dontknow:

#12
Grant

Grant

    Junior Member

  • Members
  • PipPipPip
  • 67 posts
I have ringing in my ears sometimes. :( I am also on Metformin.
Grant, 23, Type2, Diagnosed: Sep 05

Metformin 500mg X 3 daily




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users